I went to the pain clinic today. She said the withdrawal symptoms I am having are not from the fentanyl withdrawal since I did the taper. She states that the withdrawals would have only lasted a week from the day of the last patch. Why am I not sleeping, have chills, body restlessness and worse pain? I am so upset. Are the withdrawals now from the percocet I have been taking to get through these withdrawals the culprit? I take 3-5 each day depending on the severity of the symptoms.
9 Mar 2011
Hi steellchick,Much would depend on how fast the taper was done, what strength the patches, how long you had been prescribed them. The longer one is taking any type of opiate, the longer it takes to taper down and finally off. But one week seems a bit short to be over all wd symptoms. When I was prescribed the patch, it took a good 3-4 weeks before I was back to normal (if there is such a word :-) Fentanyl is prescribed for chronic pain for people who are opiate tolerant. Just wondering why it was discontinued. Hopefully it's because you had the source of pain fixed. Fortunately you have the percocet to help you through. But I do think your doc may have jumped the gun on assuming wd's would only be one week.
Best wishes and hope you feel better soon.
10 Mar 2011
Hi steellchick, My mother was given the fentanyl patches and oxycontin in liquid form. Do to the fact she could not take pills,so i got to see her withdrawal with the taper. I agree with Christine a week is just not enough time to withdrawal from the fentanyl. It took her,meaning my mother,an easy 4 to 6 weeks and she had the exact same and awful symptoms during her withdrawal. Like you she had something to fall back on to help you through,but the fentanyl was harder on her than the oxycontin. In your case i would take my time coming off the percocet,because really your body is adjusting to coming off both medications at the same time. Talk to your doctor from the pain clinic and ask her about suboxone,or Buprenorphine. IT works wonders with opiate withdrawal.It's been my experience that coming off medications like percocet ,norco vicodin is that the first 3 to 6 days are the worst.
I wish you the best and hope you get to feeling better
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... there are no withdrawal symptoms. All the brain zaps, dizziness and a long etc... do not exist, he thinks I’m lying or exaggerating my ...
7 answers • 5 Feb 2010
... symptoms from the fentanyl. I really want to make the switch. Does anyone know how long the withdrawal lasts? I am having to take A LOT of ...
10 answers • 9 Jun 2010
went from 60mg methadone, to hospital for major withdrawal problem, I was put on life support for a week,wrapped up with fentanyl 100 mgs then ...
3 answers • 7 Dec 2011
I have been on Fentanyl patch 50 for about 23 days. My pain is just about gone and the patch is causing me difficulty a lot of breathing and ...
2 answers • 9 Oct 2014
I am on 12m fentanyl patches and six perc 5s for breakthrough pain. I am getting a shoulder replacement in 3 months. The meds make me able to have a ...
4 answers • 27 Jan 2015